Alert archive / Vermont / River Flood Warnings in 2017

River Flood Warning 5, NWS Burlington, VT

February 25, 2017Washington County, Vermont

NWS Burlington, VT issued this river flood warning at Feb 25, 2017, 10:10 PM EST for Washington County, Vermont. It took effect at Feb 26, 2017, 3:23 AM EST. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2017, 10:10 PM EST (03:10 UTC)
In effect from
Feb 26, 2017, 3:23 AM EST
Expired
Feb 26, 2017, 7:00 PM EST
In force
16 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
Minor

County Washington County, VT

The radar

The Burlington radar (KCXX), 32 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Winooski River at Waterbury (WATV1).

Action stage
417 ft
Minor stage
419 ft
Moderate stage
421 ft
Major stage
425 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04288040, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

208 
WGUS41 KBTV 260310
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1010 PM EST SAT FEB 25 2017

...The National Weather Service in Burlington has issued a flood 
warning for the following rivers in Vermont...

  Winooski River At Waterbury

  Winooski River At Essex Junction

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

VTC023-270000-
/O.NEW.KBTV.FL.W.0005.170226T0823Z-170227T0000Z/
/WATV1.1.ER.170226T0823Z.170226T1200Z.170226T1800Z.UU/
1010 PM EST SAT FEB 25 2017

The National Weather Service in Burlington has issued a 

* Flood Warning for 
  The Winooski River At Waterbury.
* from late tonight to Sunday evening...Or until the warning is 
  cancelled.
* At  9:45 PM Saturday the stage was 417.3 feet.
* Flood stage is 419.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday and continue to 
  rise to near 419.6 feet by Sunday morning. The river will fall 
  below flood stage by early Sunday afternoon.
* Impact...At 419.0 feet...Water will flood fields behind the Vermont 
  State Office Complex in Waterbury. Field flooding will occur from 
  Waterbury downstream through Richmond. 

&&
    
LAT...LON 4444 7292 4433 7262 4424 7268 4436 7295


$$

VTC007-270309-
/O.NEW.KBTV.FL.W.0006.170226T1135Z-170227T0955Z/
/ESSV1.1.ER.170226T1135Z.170226T1800Z.170227T0355Z.NO/
1010 PM EST SAT FEB 25 2017

The National Weather Service in Burlington has issued a 

* Flood Warning for 
  The Winooski River At Essex Junction.
* from Sunday morning to late Sunday night...Or until the warning is 
  cancelled.
* At  9:30 PM Saturday the stage was 8.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 14.6 feet by early Sunday afternoon. The river will 
  fall below flood stage by late Sunday evening.
* Impact...At 15.0 feet...Flooding will occur on North Williston Road 
  in Essex, and water will approach Bridge Street and Volunteer Green
  in Richmond, and low lying roads in Jonesville. Water will inundate
  farmland along the Winooski from Jonesville to Burlington.

&&
    
LAT...LON 4457 7326 4444 7291 4436 7295 4450 7331


$$

Hanson
2 follow-up statements
205 
WGUS81 KBTV 260838
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
338 AM EST SUN FEB 26 2017

...The Flood Warning continues for the following rivers in New 
York...Vermont...

  East Branch Ausable River At Ausable Forks

  Missisquoi River Near North Troy

  Lamoille River At Jeffersonville

  Winooski River At Essex Junction

  Otter Creek At Center Rutland

  Passumpsic River at Passumpsic

  Barton River At Coventry

  Winooski River At Waterbury

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

NYC019-031-261827-
/O.EXT.KBTV.FL.W.0001.000000T0000Z-170226T1827Z/
/ASFN6.1.RS.170226T0207Z.170226T0601Z.170226T1227Z.NO/
338 AM EST SUN FEB 26 2017

The Flood Warning continues for
  The East Branch Ausable River At Ausable Forks.
* At  3:15 AM Sunday the stage was 7.6 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday morning.
* Impact...At 8.0 feet...Water will approach route 9N near Stickney 
  Bridge in Jay, and Stone House and Anthony River Roads. Minor 
  flooding can occur in Keene. Water begins to overflow onto Hulls 
  Falls Road, Route 73, and Route 9N near Marcy Field. High water 
  will impact interests at Alice Falls near Keeseville.

&&
    
LAT...LON 4461 7343 4447 7338 4437 7361 4411 7372
      4413 7391 4449 7378             

$$

VTC019-261545-
/O.EXT.KBTV.FL.W.0004.000000T0000Z-170226T1545Z/
/NTYV1.1.RS.170226T0406Z.170226T0600Z.170226T0945Z.NO/
338 AM EST SUN FEB 26 2017

The Flood Warning continues for
  The Missisquoi River Near North Troy.
* At  2:30 AM Sunday the stage was 9.3 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday morning.
* Impact...At 9.0 feet...Water floods farmlands along the Missisquoi 
  River from Lowell to North Troy. Low lying portions of Loop Road 
  near Troy and Westfield will flood, as well as portions of River 
  Road from Troy to North Troy.

&&
    
LAT...LON 4501 7245 4501 7230 4472 7241 4476 7254


$$

VTC015-261917-
/O.EXT.KBTV.FL.W.0007.000000T0000Z-170226T1917Z/
/JVLV1.1.ER.170226T0637Z.170226T1000Z.170226T1317Z.NO/
338 AM EST SUN FEB 26 2017

The Flood Warning continues for
  The Lamoille River At Jeffersonville.
* At  3:15 AM Sunday the stage was 450.5 feet.
* Flood stage is 450.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 450.6 feet by 
  early Sunday morning. The river will fall below flood stage Sunday 
  morning.
* Impact...At 450.0 feet...Water will rise to near the edge of Route 
  15 in Cambridge Village at the Wrong Way Bridge. There will be 
  widespread field flooding from Jeffersonville downstream through 
  Fairfax.

&&
    
LAT...LON 4470 7297 4469 7272 4460 7277 4461 7302


$$

VTC023-270000-
/O.CON.KBTV.FL.W.0005.000000T0000Z-170227T0000Z/
/WATV1.1.ER.170226T0519Z.170226T1200Z.170226T1800Z.UU/
338 AM EST SUN FEB 26 2017

The Flood Warning continues for
  The Winooski River At Waterbury.
* At  2:45 AM Sunday the stage was 419.2 feet.
* Flood stage is 419.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 419.6 feet by 
  Sunday morning. The river will fall below flood stage Sunday 
  afternoon.
* Impact...At 419.0 feet...Water will flood fields behind the Vermont 
  State Office Complex in Waterbury. Field flooding will occur from 
  Waterbury downstream through Richmond. 

&&
    
LAT...LON 4444 7292 4433 7262 4424 7268 4436 7295


$$

VTC007-270820-
/O.EXT.KBTV.FL.W.0006.170226T0939Z-170227T0820Z/
/ESSV1.1.ER.170226T0939Z.170226T1200Z.170227T0220Z.NO/
338 AM EST SUN FEB 26 2017

The Flood Warning continues for
  The Winooski River At Essex Junction.
* until late tonight...Or until the warning is cancelled.
* At  2:30 AM Sunday the stage was 10.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and 
  continue to rise to near 13.2 feet by Sunday morning. The river 
  will fall below flood stage by Sunday night.
* Impact...At 12.5 feet...North Williston Road in Essex will begin to 
  flood, and motorists should seek an alternate route. Farms in the 
  Burlington Intervale will flood.

&&
    
LAT...LON 4457 7326 4444 7291 4436 7295 4450 7331


$$

VTC021-270938-
/O.EXT.KBTV.FL.W.0002.000000T0000Z-170227T1330Z/
/CENV1.1.RS.170226T0551Z.170226T1800Z.170227T0730Z.NO/
338 AM EST SUN FEB 26 2017

The Flood Warning continues for
  The Otter Creek At Center Rutland.
* At  2:45 AM Sunday the stage was 8.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.8 feet by 
  Sunday afternoon. The river will fall below flood stage after 
  midnight Monday.
* Impact...At 9.0 feet...In Clarendon, low lying portions of South 
  Creek Road will flood between Walker Mountain Road and Wallingford,
  and water will approach Alfrecha Road. In Pittsford, Elm Street and
  Depot Road will be under water. Field flooding will occur along 
  Dorr Drive in Rutland, along with lowland flooding upstream to 
  Wallingford and downstream to Pittsford.

&&
    
LAT...LON 4384 7320 4384 7307 4360 7295 4339 7291
      4340 7304 4359 7307             

$$

VTC005-261930-
/O.EXT.KBTV.FL.W.0008.170226T1116Z-170226T1930Z/
/PASV1.1.ER.170226T1116Z.170226T1200Z.170226T1330Z.NO/
338 AM EST SUN FEB 26 2017

The Flood Warning continues for
  The Passumpsic River at Passumpsic.
* until this afternoon...Or until the warning is cancelled.
* At  3:15 AM Sunday the stage was 12.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 14.3 feet by Sunday morning. The river will fall below
  flood stage by Sunday morning.
* Impact...At 14.0 feet...Low lying trailer homes near the river will 
  see some minor flooding.

&&
    
LAT...LON 4460 7207 4460 7196 4433 7199 4428 7208


$$

VTC019-270938-
/O.EXT.KBTV.FL.W.0003.170226T0838Z-170227T0944Z/
/COVV1.1.RS.170226T0650Z.170226T1300Z.170227T0344Z.UU/
338 AM EST SUN FEB 26 2017

The Flood Warning continues for
  The Barton River At Coventry.
* until late tonight...Or until the warning is cancelled.
* At  3:30 AM Sunday the stage was 8.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.5 feet by 
  Sunday morning. The river will fall below flood stage Sunday night.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans 
  and Coventry Station will flood. There will be extensive field and 
  lowland flooding.

&&
    
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
      4476 7224                       

$$
861 
WGUS81 KBTV 261259
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
759 AM EST SUN FEB 26 2017

...The Flood Warning is cancelled for the following rivers in New 
York...Vermont...

  East Branch Ausable River At Ausable Forks

  Winooski River At Waterbury

...The Flood Warning continues for the following rivers in Vermont...

  Missisquoi River Near North Troy

  Barton River At Coventry

...The Flood Warning continues for the following rivers in Vermont...
  Lamoille River At Jeffersonville

  Winooski River At Essex Junction

  Otter Creek At Center Rutland

  Passumpsic River at Passumpsic

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

VTC005-270402-
/O.CON.KBTV.FL.W.0008.000000T0000Z-170227T0402Z/
/PASV1.2.ER.170226T0924Z.170226T1800Z.170226T2202Z.NO/
759 AM EST SUN FEB 26 2017

The Flood Warning continues for
  The Passumpsic River at Passumpsic.
* At  7:15 AM Sunday the stage was 14.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 17.1 feet by 
  Sunday afternoon. The river will fall below flood stage late Sunday
  afternoon.
* Impact...At 17.0 feet...Route 5 floods on both north and south sides
  of Lyndonville, as well as at the Center Street Bridge, with homes 
  and businesses along the Passumpsic taking on water. Significant 
  flooding occurs on Route 5 and Old Center Road in Saint Johnsbury 
  center. Flooding may also occur upstream along the Sleepers river 
  in Saint Johnsbury. Flooding will be similar to Irene in 2011.

&&
    
LAT...LON 4460 7207 4460 7196 4433 7199 4428 7208


$$

VTC019-262026-
/O.EXT.KBTV.FL.W.0004.000000T0000Z-170226T2026Z/
/NTYV1.1.RS.170226T0406Z.170226T1230Z.170226T1426Z.NO/
759 AM EST SUN FEB 26 2017

The Flood Warning continues for
  The Missisquoi River Near North Troy.
* At  7:30 AM Sunday the stage was 9.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late Sunday morning.
* Impact...At 9.0 feet...Water floods farmlands along the Missisquoi 
  River from Lowell to North Troy. Low lying portions of Loop Road 
  near Troy and Westfield will flood, as well as portions of River 
  Road from Troy to North Troy.

&&
    
LAT...LON 4501 7245 4501 7230 4472 7241 4476 7254


$$

VTC015-261954-
/O.CON.KBTV.FL.W.0007.000000T0000Z-170226T1954Z/
/JVLV1.1.ER.170226T0637Z.170226T1215Z.170226T1354Z.NO/
759 AM EST SUN FEB 26 2017

The Flood Warning continues for
  The Lamoille River At Jeffersonville.
* At  7:15 AM Sunday the stage was 450.9 feet.
* Flood stage is 450.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday morning.
* Impact...At 451.0 feet...Water will cover Route 15 in Cambridge 
  Village at the Wrong Way Bridge. Traffic diversions may be 
  necessary, and motorists planning to travel route 15 through 
  Cambridge should allow extra time to detour around the flooded 
  roadway. There will be widespread field flooding from 
  Jeffersonville downstream through Fairfax.

&&
    
LAT...LON 4470 7297 4469 7272 4460 7277 4461 7302


$$

VTC023-261329-
/O.CAN.KBTV.FL.W.0005.000000T0000Z-170227T0000Z/
/WATV1.1.ER.170226T0519Z.170226T0630Z.170226T0821Z.UU/
759 AM EST SUN FEB 26 2017

The Flood Warning is cancelled for
  The Winooski River At Waterbury.
* At  6:45 AM Sunday the stage was 417.0 feet.
* Flood stage is 419.0 feet.
* Fell below flood stage at  3:21 AM Sunday.
* Forecast...The river will continue to fall to 413.2 feet by Monday 
  morning.
* Impact...At 417.0 feet...The Winooski from Waterbury downstream 
  through Richmond will be at bankful. Some minor flooding of low 
  lying fields will occur.

&&
    
LAT...LON 4444 7292 4433 7262 4424 7268 4436 7295


$$

VTC007-270820-
/O.CON.KBTV.FL.W.0006.000000T0000Z-170227T0820Z/
/ESSV1.1.ER.170226T1119Z.170226T1800Z.170227T0220Z.NO/
759 AM EST SUN FEB 26 2017

The Flood Warning continues for
  The Winooski River At Essex Junction.
* At  7:30 AM Sunday the stage was 12.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.7 feet by 
  Sunday afternoon. The river will fall below flood stage Sunday 
  night.
* Impact...At 12.5 feet...North Williston Road in Essex will begin to 
  flood, and motorists should seek an alternate route. Farms in the 
  Burlington Intervale will flood.

&&
    
LAT...LON 4457 7326 4444 7291 4436 7295 4450 7331


$$

VTC021-271330-
/O.CON.KBTV.FL.W.0002.000000T0000Z-170227T1330Z/
/CENV1.1.RS.170226T0551Z.170226T1245Z.170227T0730Z.NO/
759 AM EST SUN FEB 26 2017

The Flood Warning continues for
  The Otter Creek At Center Rutland.
* At  7:45 AM Sunday the stage was 8.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  after midnight Monday.
* Impact...At 9.0 feet...In Clarendon, low lying portions of South 
  Creek Road will flood between Walker Mountain Road and Wallingford,
  and water will approach Alfrecha Road. In Pittsford, Elm Street and
  Depot Road will be under water. Field flooding will occur along 
  Dorr Drive in Rutland, along with lowland flooding upstream to 
  Wallingford and downstream to Pittsford.

&&
    
LAT...LON 4384 7320 4384 7307 4360 7295 4339 7291
      4340 7304 4359 7307             

$$

VTC019-271359-
/O.EXT.KBTV.FL.W.0003.000000T0000Z-170227T2136Z/
/COVV1.1.RS.170226T0650Z.170226T1500Z.170227T1536Z.UU/
759 AM EST SUN FEB 26 2017

The Flood Warning continues for
  The Barton River At Coventry.
* At  7:30 AM Sunday the stage was 9.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.4 feet by late 
  Sunday morning. The river will fall below flood stage late Monday 
  morning.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans 
  and Coventry Station will flood. There will be extensive field and 
  lowland flooding.

&&
    
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
      4476 7224                       

$$

NYC019-031-261329-
/O.CAN.KBTV.FL.W.0001.000000T0000Z-170226T1827Z/
/ASFN6.1.RS.170226T0207Z.170226T0601Z.170226T0946Z.NO/
759 AM EST SUN FEB 26 2017

The Flood Warning is cancelled for
  The East Branch Ausable River At Ausable Forks.
* At  7:15 AM Sunday the stage was 6.1 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at  4:46 AM Sunday.
* Forecast...The river will continue to fall to 4.0 feet by Monday 
  morning.
* Impact...At 7.0 feet...Minor flooding can occur in Keene. Water 
  begins to overflow onto Hulls Falls Road, Route 73, and Route 9N 
  near Marcy Field. High water will impact interests at Alice Falls 
  near Keeseville.

&&
    
LAT...LON 4461 7343 4447 7338 4437 7361 4411 7372
      4413 7391 4449 7378             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Feb 25, 9:54 PM EST, 16 minutes earlier.

Area forecast discussion, Feb 25, 9:54 PM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
954 PM EST Sat Feb 25 2017

.SYNOPSIS...
A strong cold front will continue move eastward across the
North Country this afternoon and early evening. The leading edge
of the front will have strong gusty winds and heavy rain. Rain
will continue behind the front continuing the potential for ice
jams and river flooding through the weekend. Tonight, lingering
snow showers concentrated over the higher terrain will taper off
Sunday morning. More seasonable weather returns Sunday with
some light snow in the higher elevations before a quieter period
of weather to start the work week.

&&

.NEAR TERM /UNTIL 6 PM SUNDAY EVENING/...
As of 953 PM EST Saturday...Updates as of mid-evening include
massaging pops/weather and hourly temperature/dewpoint trends
per latest observations. Rain switched to snow a few hours
earlier than anticipated this evening as mid-level front
overtook the surface boundary and allowed wet-bulbing processes
to dominate in heavier pcpn cores. As a result, moderate/heavy
rainfall transitioned to a rain/snow mix or all snow in many
locales this evening with a wet slushy coating to a few inches
in spots. I've updated our estimated snow totals for this
evening before precipitation tapers off overnight, which shows
similar amounts to our prior forecast, though perhaps a tad
higher in elevated locales and in the northern Champlain Valley.
Mainly minor stuff, though quite the end to one of the
strangest weather days you'll see for awhile. Primary surface
front has now cleared east of the forecast area so the threat of
stronger, gusty winds in our area has ended. Still, there are
several thousand without power across Vermont this evening from
prior gusts in the 35 to 45 mph range. As temperatures continue
to gradually cool overnight, some patchy black ice will be
possible on area roads as prior rainfall freezes. This will
occur mainly in areas outside the Champlain Valley so drive with
caution. Temperatures by sunrise Sunday mainly in the mid 20s
to lower 30s under modest west/northwesterly flow.

On Sunday, some gusty winds of 30kts or less are possible in
lingering PGF before subsiding in the afternoon. Drier air will
move in with slight ridging at the surface. Max temperatures in
decreasing cloud cover will generally be in the 30s with a few
spot readings around 40 in southern VT counties.

&&

.SHORT TERM /6 PM SUNDAY EVENING THROUGH MONDAY NIGHT/...
As of 318 PM EST Saturday...Ridging at the surface continues
Sunday night, but a mid level shortwave will near the
international border Monday morning. Models disagree how far
south the shortwave will reach, but with limited moisture
available, have kept only slight chance POPs throughout the
period, mainly for higher terrain near the international border.
With increased cloud cover possible from the shortwave and
generally moderating temperatures as low level flow becomes for
SW, expect min temperatures Sunday night to be in the 20s.
Increasing 500mb heights indicative of continued moderating
temperatures in SW flow on the NW edge of surface ridge will
have Monday and Monday night dry with max temperatures in the
40s and mins in the 20s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 318 PM EST Saturday...Tuesday the area will remain under
slight ridging aloft, but moisture and weak vorticity attempt to
move in from the south. NAM and GFS in agreement bringing
precipitation into at least the southern half of the forecast
area Tuesday afternoon, while ECMWF wait for developing low to
bring precipitation Tuesday night-Wednesday. This system
associated with deepening 500mb trough over the northern plains
states. Details of track of developing surface low and strength
continue to be under debate. Overall 12Z GFS and ECMWF show the
surface low to track near the international border, which could
start precip as rain through most of Thursday before the
associated cold front moves through. Lingering snow showers
possible late Thursday. Overall still time for models to focus
around a solution.

&&

.AVIATION /03Z Sunday THROUGH Thursday/...
Through 00Z Monday...A strong cold front is moving through
Vermont as of 00Z Sunday. Expecting rain with this cold front to
come to an end by 06Z Sunday. Rain has already changed to snow
over the Adirondacks in northern New York as of 00Z Sunday,
especially at KSLK. Expecting areas of MVFR/IFR through 06Z
Sunday, with areas of MVFR/VFR after 06Z Sunday. Expecting
west-northwest surface wind gusts at or above 20 knots through
the period.

Outlook 00Z Monday through Thursday...

18Z Sunday - 12Z Tuesday...Mainly VFR under high pressure.

12Z Tuesday - 00Z Thursday...VFR with chance MVFR/IFR rain
showers.

00Z Thursday - 00Z Friday...areas of MVFR in rain showers ahead
of a cold front.

&&

.HYDROLOGY...
As of 400 PM EST Saturday...Rivers seeing rises with snowmelt
and ice jams on northern rivers. Missisquoi River jams causing
high water at a few spots along that river and have issued a
flood warning for Franklin County along the river for the jams.
Great Chazy showing some ice impacts with locals reporting a jam
in place at Perry Mills but water finding a way through. East
Branch Ausable at Ausable Forks NY jam has moved downstream and
has come to rest near Chester NY with no effect according to
Emergency Management. Passumpsic river also at risk for ice jams
but no ice movement yet reported there. Ice jams possible
anywhere there is a constriction in the river such as a bend or
bridge abutment to stop ice movement.

Thunderstorms and rain moving into area will combine with
ongoing snowmelt produced by record setting temperatures to
transition this to an open water minor flood event. Have already
issued flood warnings for flooding for East Branch Ausable at
Ausable Forks and Otter Creek at Center Rutland to exceed flood
stage later tonight. Both gages only a couple feet below flood
stage at issuance. Watching Winooski basin for rain/snowmelt
flooding as well but holding off on warnings at the moment until
we see the rainfall amounts. Missisquoi also at risk of open
water flooding possibly at North Troy VT where ice is not
present. Lamoille River less of a flood threat as it is starting
at lower levels, and forecast to see mainly within-bank rises.

Most river rises overnight with crests after midnight into mid
day Sunday.

&&

.CLIMATE...
Daily high temperature records were broken or smashed once
again across the area today, with all-time February monthly
records being set at Burlington (72 F) and St. Johnsbury (64 F).
Incidently the 72F at Burlington today, along with the same
reading reached at Bennington, VT yesterday set new all-time
Vermont state records for February, quite an achievement.
Records for Burlington go back to 1884. For a full rundown on
all the records set today, please visit our website at
www.weather.gov/btv.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Flood Watch through Sunday evening for VTZ001>012-016>019.
NY...Flood Watch through Sunday evening for NYZ026>031-034-035-087.

&&

SYNOPSIS...KGM
NEAR TERM...JMG/KGM
SHORT TERM...KGM
LONG TERM...Evenson/KGM
AVIATION...Evenson/WGH
HYDROLOGY...Hanson
CLIMATE...JMG
Hazardous weather outlook, Feb 25, 3:16 AM EST, 18 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
316 AM EST Sat Feb 25 2017

NYZ026>031-034-035-087-VTZ001>012-016>019-260830-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
316 AM EST Sat Feb 25 2017

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 25, 7:00 PM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
700 PM EST SAT FEB 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     NON-TSTM WND DMG SCHROON LAKE            43.84N  73.76W
02/25/2017                   ESSEX              NY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN

&&

EVENT NUMBER BTV1701192

JMG
Local storm report, Feb 25, 7:01 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
701 PM EST SAT FEB 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     NON-TSTM WND DMG TICONDEROGA             43.85N  73.42W
02/25/2017                   ESSEX              NY   EMERGENCY MNGR

            TREES AND LINES DOWN IN TICONDEROGA

&&

EVENT NUMBER BTV1701193

JMG

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 10:08 PM ESTAreal Flood WarningBTVCaledonia, Orange6 hr
Feb 25, 10:10 PM ESTRiver Flood WarningBTVChittenden31 hr
Feb 25, 10:23 PM ESTAreal Flood WarningBTVWashington6 hr
Feb 26, 1:29 AM ESTRiver Flood WarningBTVLamoille16 hr
Feb 26, 3:17 AM ESTRiver Flood WarningBTVCaledonia11 hr

Nearby

River Flood Warnings in Vermont, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.